Couldn't find what you looking for?

TRY OUR SEARCH!


Hi, I was diagnosed with ulcerative colitis two years ago. I am treating it with the medications that a doctor prescribed me. However, it turned out that all this time this therapy was leading to osteoporosis. Why did this happen?

Loading...


Hi, it usually happens that ulcerative colitis leads to osteoporosis, because of the long-term use of some medications, such as steroids. Steroids are known as a great risk of osteoporosis. If you are using them for a long time, you are in great danger of bone loss. There is no a cure for ulcerative colitis. The treatment uses to control symptoms by reducing inflammation, healing the intestine and reducing the need for surgery. You should also reduce or stop using steroids, because osteoporosis is just one of many disorders they can cause. The other ways to treat colitis are antibiotics and general anti-inflammatory medications. Sometimes, especially in cases of fulminant colitis, the surgery is required. I heard that a change in diet helped many people with colitis, especially reducing of carbohydrates in food.
Reply

Loading...